Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Having consistently low body temperature, over-heating and extreme sweating. What could be the cause?

User rating for this question
Very Good
Answered by

Practicing since : 1979
Answered : 416 Questions
I have a consistently low body temperture (96 degrees), and my internist ruled out thyroid problems and diabetes by running blood tests. I had a htstorectomy many years ago and am not on hormonal replacement therapy. I have constant problems of over-heating and extreme sweating. What else could be causing this?
Posted Sat, 7 Dec 2013 in Cancer
Answered by Dr. Jawahar Ticku 18 hours later
Brief Answer: hypothermia Detailed Answer: Dear XXXXX, There are many reasons to have a very low body temperature. I don't know why you underwent hysterectomy. The first cause I can attribute to is hormonal imbalance which can give rise to this condition and possibly hormone replacement therapy should help you. You had early induced menopause due to hysterectomy and flushing and sweating which you are getting are pre menopausal symptoms which according to me should have started now if your uterus was not removed. I hope you are not alcoholic. consuming alcohol also gives rise to this problem. Low blood sugar is also the cause. If these parameters are normal please take things easy. this problem will wane with the passage of time. Dr. J. Ticku
Above answer was peer-reviewed by
Follow-up: Having consistently low body temperature, over-heating and extreme sweating. What could be the cause? 40 minutes later
In 1998, I had the full hysterectomy due to having pre-cancerous cells and heavy bleeding throughout each month. I was initially started on HRT, then slowly tapered off. Going back on hormones did not relieve my over-heating that has gotten increasingly worse over time. The sweating is to the point now that it drips from my hair, wets my clothes, and strangers stop me to ask if I need them to call for a doctor (I get red-faced, and white around the mouth in addition to the sweating). I have a glass of white wine with dinner once or twice per month. Blood sugar was ruled out as a cause through blood testing by my internist. I no longer drink hot beverages. Instead, I drink plenty of ice water. Even in freezing weather, I sweat - a lot. It is disrupting my life and I need to know what kind of doctor would best be able to identify the cause of this problem.
Answered by Dr. Jawahar Ticku 2 hours later
Brief Answer: hypothermia Detailed Answer: Dear XXXXX, Thank you for reverting. One answer you have given yourself about your low body temperature i.e taking of lot of ice water though ruled out other causes of your flushing and sweating I am confident that it is a hormonal phenomenon and as per your age you are in perimenopausal group. Lot of women have this problem around this age. I think you should still consider use of progestrogen and atropine salt in consultation with your doctor. I have seen that not 100 percent patients get relief of the symptoms you are describing but appreciable number of people do get relief. Even not considering any active measure your problem will settle with the passage of time by reassuring yourself and consuming low fat and low calorific diet, keeping your B.P under control and checking of minerals and salts. Truly, Dr. J. Ticku
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor